Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 180, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 2, 2021, 5:24 PM CDT for Leake County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2021, 5:24 PM CDT (22:24 UTC)
- Expired
- Jun 2, 2021, 5:47 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Leake County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 79 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
952
WUUS54 KJAN 022224
SVRJAN
MSC079-022330-
/O.NEW.KJAN.SV.W.0180.210602T2224Z-210602T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
524 PM CDT Wed Jun 2 2021
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northeastern Leake County in central Mississippi...
* Until 630 PM CDT.
* At 523 PM CDT, a severe thunderstorm was located near Renfroe, or
near Carthage, moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Renfroe around 530 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3273 8949 3277 8955 3293 8945 3293 8932
3285 8932
TIME...MOT...LOC 2223Z 216DEG 23KT 3280 8945
HAIL...<.75IN
WIND...60MPH
$$
192 follow-up statements
941
WWUS54 KJAN 022238
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
538 PM CDT Wed Jun 2 2021
MSC079-022330-
/O.CON.KJAN.SV.W.0180.000000T0000Z-210602T2330Z/
Leake MS-
538 PM CDT Wed Jun 2 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN LEAKE COUNTY...
At 538 PM CDT, a severe thunderstorm was located near Renfroe, or
near Edinburg, moving northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Leake County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3273 8949 3277 8955 3293 8945 3293 8932
3285 8932
TIME...MOT...LOC 2238Z 215DEG 17KT 3288 8938
HAIL...<.75IN
WIND...60MPH
$$
19953
WWUS54 KJAN 022247
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
547 PM CDT Wed Jun 2 2021
MSC079-022257-
/O.CAN.KJAN.SV.W.0180.000000T0000Z-210602T2330Z/
Leake MS-
547 PM CDT Wed Jun 2 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEAKE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However, gusty winds are still possible with this
thunderstorm.
LAT...LON 3273 8949 3277 8955 3293 8945 3293 8932
3285 8932
TIME...MOT...LOC 2245Z 216DEG 23KT 3293 8934
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:44 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 2, 2:44 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Jackson MS 244 PM CDT Wed Jun 2 2021 .DISCUSSION... Tonight and Tomorrow... An upper level trough centered across the plains with an associated frontal boundary has brought the ArkLaMiss a very moist set-up. This is a summertime like pattern that we are in and this unstable pattern will stick around through tomorrow as well. Showers and storms(some with embedded thunder) will be the case through this evening. There is a chance for a strong storm or 2 to occur across the south/east before the day is over with but widespread strong to severe storms are not anticipated. With the atmosphere being as moist as it is, there is a chance that some storms and or as rainfall moves through the area, pockets of heavy rainfall will be possible. Unlike yesterday where some areas out west received almost 2 inches, places across the south and east have not seen as much rain fall so even if heavier rainfall occurs, flash flooding is not a major concern. Rain will continue into the overnight hours but should be light. By tomorrow, the upper-level trough will swing across the Mid and Deep South however, rain and storm chances will be confined to the south and some parts of the east as the previous mentioned boundary pushes through the region. Rain will start to tapper off from the south to the east by tomorrow afternoon through early evening. Highs tomorrow will range from the mid to upper 80s./JNE/ Thursday night through Next Wednesday... For the Thu Night to Wed period our region will continue to see the general flow regime featuring "cut off" energy and slow evolution before E conus ridging builds. What does this mean in an overall sense? For temps, look for near normal to slightly below normal conditions. For precip, there will be a wet several days mixed in where some flooding may become an issue. Right now that appears to be in the Sun-Tue timeframe. Taking a closer look, the "cut off" upper low pattern continues to build support from the overall guidance. As a result, the trend we discussed yesterday for lower PoPs continued and some values are down a bit more from the prev forecast. This is mainly in the Thu Night to Sat periods. This will have some impact on temps and the warmer trend is still supported. The latest 12z guidance did warm a bit from the prev run, but I trended closer to climo for most areas with MaxT for both Fri & Sat. Friday morning the N half will be on the cool side with low/mid 60s as a weak boundary will sag S more into the area. We may see some fog develop due to sufficient clearing/cooling and proximity to the boundary. Right now, not confident enough to add into the official forecast. By Sun, we should see the upper low begin to open up a bit and lift out as a larger system enters the Pac NW. The E conus response to this larger system will promote ridging and our lifting upper low will be slow to do so and likely try and lift with more of a N/NNE trajectory. This will likely spell a longer duration precip event for most or part of our forecast area. Based on various operational guidance and ensemble data, the Sun-Tue period seems to be primary timeframe at this time. This is more of a heads up mention of the potential as details this far out and with such a system are tough to get right 4- 6 days out. Temps during this time will likely remain below normal with a day or so a good bit below normal. With more mid/upper level ridging taking shape for mid to late week, look for precip chances to lower and temps to trend warmer to more seasonal readings. /CME/ && .AVIATION... 18Z TAF discussion: VCSH, VCTS, SHRA, and -RA will affect all sites except for GWO at some point through out the TAF period. Ceilings will toggle back and forth between VFR and MVFR. Rain coverage will continue throughout the day but is expected to diminish tonight. However low clouds will still be on tap and sites MEI, HBG, and PIB will drop down to IFR briefly before daybreak tomorrow morning but conditions will improve shortly after. Winds will be out of the SSW and breezy during the day today, up to 10kts with possible gusts up to 20kts for sites across the central and eastern parts but winds should subside come early evening./JNE/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 68 86 67 85 / 51 19 11 24 Meridian 68 86 65 86 / 53 25 11 18 Vicksburg 68 86 66 86 / 38 19 16 30 Hattiesburg 69 86 68 85 / 59 44 17 31 Natchez 68 84 68 83 / 39 30 16 37 Greenville 66 85 64 87 / 27 7 9 15 Greenwood 68 85 64 87 / 53 8 12 13 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JNE/CME
Hazardous weather outlook, Jun 2, 2:13 PM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 213 PM CDT Wed Jun 2 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 213 PM CDT Wed Jun 2 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 14 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jun 2, 3:30 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Jackson MS
330 PM CDT Wed Jun 2 2021
MSZ049-022100-
Rankin MS-
330 PM CDT Wed Jun 2 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN COUNTY UNTIL
400 PM CDT...
At 330 PM CDT, Meteorologists were tracking a strong thunderstorm
near Florence, or near Richland, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Richland around 335 PM CDT.
Monterey around 340 PM CDT.
Pearl around 345 PM CDT.
Brandon around 355 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3212 9025 3212 9024 3214 9025 3215 9024
3215 9025 3216 9024 3218 9024 3219 9020
3220 9018 3221 9019 3222 9019 3234 9001
3222 8992 3210 9024
TIME...MOT...LOC 2030Z 234DEG 28KT 3217 9018
19Special weather statement, Jun 2, 3:56 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
356 PM CDT Wed Jun 2 2021
MSZ032-022130-
Choctaw MS-
356 PM CDT Wed Jun 2 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHOCTAW COUNTY
UNTIL 430 PM CDT...
At 356 PM CDT, Meteorologists were tracking a strong thunderstorm
over Ackerman, or 16 miles northwest of Louisville, moving northeast
at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Reform around 410 PM CDT.
Sherwood around 415 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3331 8909 3324 8921 3333 8930 3353 8913
3353 8909
TIME...MOT...LOC 2056Z 225DEG 31KT 3333 8920
19Local storm report, Jun 2, 4:32 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
432 PM CDT WED JUN 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND GST JAN AIRPORT 32.32N 90.07W
06/02/2021 M58 MPH RANKIN MS ASOS
MEASURED BY KJAN.
&&
19Local storm report, Jun 2, 4:33 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CDT WED JUN 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST JAN AIRPORT 32.32N 90.07W
06/02/2021 M75 MPH RANKIN MS ASOS
MEASURED BY KJAN.
&&
19Special weather statement, Jun 2, 4:54 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
454 PM CDT Wed Jun 2 2021
MSZ043-022245-
Madison MS-
454 PM CDT Wed Jun 2 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MADISON COUNTY
UNTIL 545 PM CDT...
At 453 PM CDT, Meteorologists were tracking a strong thunderstorm
over Farmhaven, or 11 miles east of Canton, moving northeast at 35
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of east central
Madison County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3260 8978 3259 8979 3259 8980 3258 8982
3259 8984 3258 8985 3258 8986 3256 8987
3262 8991 3276 8973 3264 8973
TIME...MOT...LOC 2153Z 235DEG 30KT 3262 8983
19Special weather statement, Jun 2, 5:14 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
514 PM CDT Wed Jun 2 2021
MSZ031-022300-
Lowndes MS-
514 PM CDT Wed Jun 2 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOWNDES COUNTY
UNTIL 600 PM CDT...
At 514 PM CDT, Meteorologists were tracking a strong thunderstorm
over Steens, or near Columbus, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of northeastern
Lowndes County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3344 8829 3346 8857 3353 8852 3354 8851
3352 8848 3353 8847 3355 8849 3374 8825
TIME...MOT...LOC 2214Z 228DEG 23KT 3358 8833
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:41 PM CDT | Special Weather Statement | JAN | Madison | 34 min |
| Jun 2, 2:56 PM CDT | Special Weather Statement | JAN | Attala | 34 min |
| Jun 2, 3:11 PM CDT | Special Weather Statement | JAN | Copiah | 34 min |
| Jun 2, 3:30 PM CDT | Special Weather Statement | JAN | Rankin | 30 min |
| Jun 2, 3:56 PM CDT | Special Weather Statement | JAN | Choctaw | 34 min |
| Jun 2, 4:01 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 44 min |
| Jun 2, 4:37 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 38 min |
| Jun 2, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 53 min |
| Jun 2, 4:54 PM CDT | Special Weather Statement | JAN | Madison | 51 min |
| Jun 2, 5:14 PM CDT | Special Weather Statement | JAN | Lowndes | 46 min |
| Jun 2, 5:48 PM CDT | Special Weather Statement | JAN | Scott | 27 min |
| Jun 2, 5:52 PM CDT | Special Weather Statement | JAN | Smith | 38 min |
| Jun 2, 5:59 PM CDT | Special Weather Statement | JAN | Simpson | 46 min |
| Jun 2, 6:17 PM CDT | Special Weather Statement | JAN | Lowndes | 43 min |
| Jun 2, 6:32 PM CDT | Special Weather Statement | JAN | Winston | 43 min |
| Jun 2, 6:37 PM CDT | Special Weather Statement | JAN | Lowndes | 38 min |
| Jun 2, 6:53 PM CDT | Special Weather Statement | JAN | Simpson | 52 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.